Go to Content Go to Navigation Go to Navigation Go to Site Search Homepage

How common is it for women to gain weight while on the Depo shot? How can I maintain my current weight? Is it possible to lose weight while taking the shot?

 

While it’s true that the birth control shot (AKA Depo-Provera) can change your appetite while you use it, not everyone who gets the shot will gain weight.

If you’re already using the shot and you want to maintain your current weight or lose weight, diet and exercise may help. If you haven’t gotten the shot yet and losing weight is important to you, you may want to think about using a different method of birth control. The IUD is a method that can last up to several years if you want it to and does not cause weight gain. The pill, patch, and ring are also methods that won’t affect your weight.

Your nearest Planned Parenthood health center can help you find the right birth control method for you.

-Emily at Planned Parenthood

Tags: the shot, birth control